Georgia, 2006Hail and Lightning Strikes in Georgia, April 19, 2006
April 19, 2006 · NWS FFC · 36 events in 23 counties and zones
33 hail, 3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $6.9 million
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 4:30 AM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 19, 4:30 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT WED APR 19 2006
.SHORT TERM...(TODAY THROUGH FRIDAY)
CURRENT CONVECTION EAST AND SOUTHEAST OF MCN ALONG A MOISTURE
BOUNDARY WILL DRIFT SOUTHEAST THROUGH DAWN AND BY THEN MOST OF THE
CONVECTION SHOULD HAVE DISSIPATED. THE MCS OVER MO/IL/IN WILL
BEGIN TOPPING THE RIDGE AND START DRIFTING SOUTHEAST SHORTLY. THE
GFS AND NAM SEEM A BIT TOO FAST AS BY 06Z THEY HAVE IT IN KY.
HOWEVER BOTH MODELS BRING THE MCS ACROSS THE CAROLINAS WITH JUST THE
EASTERN AREAS OF THE CWA BEING AFFECTED BY THE MCS BY THIS AFTERNOON.
HOWEVER WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING ALONG THE
BOUNDARY OF THE MCS...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE
CWA. CAPES THIS AFTERNOON REACH ABOVE 2000 ACROSS NORTH GA AND
LIFTED INDICES REACH -4 TO -6. SPC HAS ALL THE CWA IN A SLIGHT RISK
TODAY AND THAT LOOKS GOOD. A BRIEF BREAK TONIGHT FROM THE THUNDER
THEN ANOTHER S/W MOVES INTO THE CWA BY THURSDAY AFTERNOON BRINGING
ANOTHER CHANCE OF THUNDERSTORMS. TEMPERATURES WILL BE A PROBLEM DUE
TO CLOUDS. ANY PLACE THAT SEES AN HOUR OR TWO OF SUNSHINE WILL RISE
INTO THE 80S...HOWEVER THOSE THAT DO NOT SEE ANY SUNSHINE WILL SEE
TEMPS IN THE 70S. WILL GO WITH GFS MOS AS THERE SHOULD BE SOME
SUNSHINE TO PUSH OUR TEMPS INTO THE 80S TODAY...EXCEPT FOR THE EAST
WHERE THEY WILL REMAIN UNDER THE CLOUD SHIELD OF THE MCS.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
A LITTLE DIFFERENCE IN THE MODELS PER THE TIMING OF THE COLD FRONT
FRIDAY NIGHT AND SATURDAY. GFS HAS THE FRONT THROUGH MOST OF THE CWA
BY 18Z WHILE THE NAM IS SLOWER. WILL HOLD POPS ACROSS THE CWA
THROUGH THE DAY SATURDAY. MAIN PROBLEM WITH THE POPS THROUGH DAY 7
WILL BE THE TIMING OF THE SHORT WAVES AND THE RELIABILITY OF THE GFS
THROUGH DAY 7. WILL THEREFORE GO WITH THE GFS POPS AND KEEP TEMPS AT
OR ABOVE NORMAL THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 83 63 79 62 / 30 5 30 20
ATHENS 78 58 81 60 / 40 5 30 20
GAINESVILLE 77 59 80 60 / 50 10 30 20
ROME 88 61 80 60 / 50 10 40 30
COLUMBUS 89 65 87 65 / 30 5 30 20
MACON 84 62 85 60 / 30 5 30 20
&&
.AVIATION...
LOW CLOUDS AND FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING.
OVC008-OVC015 CEILINGS WILL CONTINUE THROUGH 13Z-15Z. EXPECTING TSRA
TO DEVELOP THIS AFTERNOON ASSOCIATED WITH LARGE MCS NOW OVER IL/IN.
THIS STORM SYSTEM IS FORECASTED TO MOVE SE TODAY INTO THE CAROLINAS
SO MAINLY THE EASTERN HALF OF THE STATE WILL BE AFFECTED. WINDS
STARTING OUT OF THE SE THIS MORNING TURNING W TO SW SHORTLY AFTER
DAY BREAK. EXPECT WINDS IN THE 6 TO 12 KT RANGE ALL DAY.
RESTRICTIONS TO VSBYS THIS MORNING WITH LOW CLOUDS AND FOG LIFTING
BY MID MORNING. NO VSBY RESTRICTIONS EXPECTED AFTER THAT EXCEPT IN
TSTMS.
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17
Hazardous weather outlook, Apr 19, 6:40 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 AM EDT WED APR 19 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
740 AM EDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS
MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS
AFTERNOON. THIS WILL BRING SHOWERS AND ISOLATED SEVERE THUNDERSTORMS
TO NORTH AND CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...DIME TO NICKEL SIZE
HAIL...STRONG GUSTY WINDS...AND PERIODS OF HEAVY RAIN. THE BEST
CHANCE FOR ANY SEVERE WEATHER WILL BE THIS AFTERNOON ACROSS NORTH
AND CENTRAL GEORGIA.
.DISCUSSION...
A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS
MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS
AFTERNOON. THIS SYSTEM WILL MAINLY AFFECT THE EASTERN HALF OF THE
STATE HOWEVER...WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING
ALONG THE BOUNDARY...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE
COUNTY WARNING AREA. INSTABILITY INDICES WILL BE GREATEST IN AREAS
NORTH AND EAST OF THE STATE BUT GEORGIA WILL SEE CAPES THIS
AFTERNOON REACHING ABOVE 2000 AND LIFTED INDICES IN THE MINUS 4 TO
MINUS 6 RANGE. MOISTURE ACROSS THE STATE WILL BE LIMITED TODAY SO
ONLY EXPECTING ISOLATED SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS
AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 19, 8:38 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT WED APR 19 2006
GAZ001>005-191430-
938 AM EDT WED APR 19 2006
...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND STRONG GUSTY WINDS
IN DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL
1030 AM EDT...
AT 938 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF TENNGA TO
10 MILES NORTHWEST OF LOOKOUT MOUNTAIN...AND MOVING SOUTH-SOUTHEAST
AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS THE ALERT AREAS. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FORT OGLETHORPE...COHUTTA...VARNELL...TENNGA...AND CRANDALL.
Hail, Catoosa
- When
- April 19, 9:10 AM EST to 9:17 AM EST
- Where
- Catoosa County, Ringgold
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -85.117
The Deputy Emergency Management Director for Catoosa County reported penny-sized hail from Ringgold to the southeast corner of the county near Tunnel Hill.
Hail, Whitfield
- When
- April 19, 9:17 AM EST to 9:38 AM EST
- Where
- Whitfield County, Tunnel Hill
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.833, -85.050
A storm spotter reported penny to nickel-sized hail, especially in the Dalton area.
Hail, Walker
- When
- April 19, 9:32 AM EST to 10:30 AM EST
- Where
- Walker County, Rossville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.967, -85.283
The Walker County Emergency Management Director reported penny-sized hail from north of La Fayette to La Fayette. The public reported penny-sized hail in Rossville. Other reports of pea-sized hail were received from the northern part of the county.
Hail, Murray
- When
- April 19, 9:32 AM EST to 9:55 AM EST
- Where
- Murray County, 3 mi WNW of Chatsworth
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.783, -84.817
The Murray County 911 Center reported penny-sized hail.
Hail, Gilmer
- When
- April 19, 9:50 AM EST to 10:12 AM EST
- Where
- Gilmer County, 8 mi NW of Ellijay
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.783, -84.583
The Gilmer County 911 Center reported penny-sized hail.
Hail, Dade
- When
- April 19, 10:00 AM EST to 10:24 AM EST
- Where
- Dade County, 5 mi W of Trenton
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.867, -85.583
The Dade County 911 Center reported penny-sized hail. A spotter estimated wind gusts at 45 mph during the same storm.
Lightning, Walker
- When
- April 19, 10:00 AM EST to 10:30 AM EST
- Where
- Walker County, La Fayette
- Property damage
- $10,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The Walker County 911 Center reported that two buildings were struck by lightning. Damages were inconclusive.
Hail, Pickens
- When
- April 19, 10:15 AM EST to 10:24 AM EST
- Where
- Pickens County, 6 mi NNW of Ludville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.550, -84.633
A storm spotter reported penny-sized hail in the Ludville area.
Hail, Gordon
- When
- April 19, 10:35 AM EST to 10:58 AM EST
- Where
- Gordon County, Sugar Vly
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.550, -85.017
The Gordon County 911 Center reported penny-sized hail, especially in the Fairmount area.
Hail, Chattooga
- When
- April 19, 10:35 AM EST to 10:58 AM EST
- Where
- Chattooga County, Trion
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.533, -85.317
The public reported half-dollar-sized hail in Trion, while the Chattooga County Sheriff reported half-dollar-sized hail in Trion while the public reported nickel-sized hail in Trion and east of Summerville.
Hail, Bartow
- When
- April 19, 10:58 AM EST to 11:32 AM EST
- Where
- Bartow County, 1 mi N of Adairsville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.383, -84.950
Numerous reports of hail were received from the public across much of Bartow county from Adairsville to southeast of Cartersville. Nickel-sized hail was reported in Adairsville, penny-sized hail in Kingston, and nickel to quarter-sized hail in Cartersville. This was one of several hail-producing thunderstorms that moved across Bartow county during the late morning and early afternoon.
Hail, Bartow
- When
- April 19, 11:35 AM EST to 11:58 AM EST
- Where
- Bartow County, Kingston
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.233, -84.950
Several reports of hail, ranging in size from pennies to nickels were received from the public in the southwest part of Bartow county. This was a separate and distinct storm from the one that affected the central and northern part of the county earlier. Penny to nickel-sized hail was reported from the Kingston, Euharlee, and Taylorsville areas.
Hail, Cherokee
- When
- April 19, 11:40 AM EST to 11:45 AM EST
- Where
- Cherokee County, 3 mi S of Victoria
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.100, -84.600
A storm spotter located near the intersection of Interstate-75 and Georgia Highway 92, in far southwest Cherokee county, reported quarter-sized hail.
Hail, Cobb
- When
- April 19, 11:40 AM EST to 12:10 PM EST
- Where
- Cobb County, Acworth
- Measured
- 1.75 in hail
- Property damage
- $5.0 million
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -84.667
Numerous reports of hail ranging in size from pennies to golf balls were reported across Cobb county from the northwest corner near Acworth to Smyrna in the southeast part. The storm was strongest when it entered the northwest part of the county, then gradually weakened as it moved southeast across the county. Nickel to golf ball-size hail was reported in the Kennesaw area, while only penny-sized hail was reported in the Smyrna area. Car windshields were cracked in the Kennesaw area where golf ball-size hail fell.
Hail, Paulding
- When
- April 19, 11:49 AM EST to 1:10 PM EST
- Where
- Paulding County, 12 mi NW of Dallas
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.033, -84.983
A storm spotter reported penny-sized hail between Dallas and Acworth while a county fire chief reported pea-sized hail in the northwest part of the county near Burnt Hickory Ridge.
Hail, Polk
- When
- April 19, 11:49 AM EST to 11:53 AM EST
- Where
- Polk County, 5 mi NE of Aragon
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 34.083, -84.983
A cooperative observer reported nickel-sized hail in extreme northeast Polk county near the Bartow county line and the city of Taylorsville.
Hail, Gordon
- When
- April 19, 12:00 PM EST to 12:14 PM EST
- Where
- Gordon County, Resaca
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.583, -84.933
Several reports of hail were received from the public and an amateur radio operator of hail across northern Gordon county from Resaca to Calhoun. An amateur radio operator reported nickel-sized hail in Calhoun, while penny-sized hail was reported from the public in Resaca, Calhoun, and east of Calhoun along Interstate-75.
Hail, Chattooga
- When
- April 19, 12:02 PM EST to 12:23 PM EST
- Where
- Chattooga County, Subligna
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.550, -85.183
A storm spotter reported that penny to quarter-sized hail covered the ground just north of Summerville. Doppler radar supported similar hail throughout much of the county.
Hail, Floyd
- When
- April 19, 12:31 PM EST to 12:56 PM EST
- Where
- Floyd County, 3 mi NW of Shannon
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.367, -85.100
Reports of penny-sized hail were received across much of eastern Floyd county. An amateur radio operator reported penny-sized hail in Rome, while the public reported penny-sized hail in Shannon in the northeast part of the county and near Lindale in the southeast part of the county.
Hail, Bartow
- When
- April 19, 12:45 PM EST to 1:05 PM EST
- Where
- Bartow County, Kingston
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.233, -84.950
The public reported penny-sized hail in the Kingston area and penny to nickel-sized hail in the Cartersville area. This was the third hail storm to affect much of the same areas of the county within a three hour period.
Lightning, Floyd
- When
- April 19, 12:45 PM EST to 1:00 PM EST
- Where
- Floyd County, Mt Berry
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
The Rome News Tribune reported that lightning struck a home on Overhill Road breaking a window and knocking off some siding on the home. Lightning also struck a power line on Old Dalton Road in Mount Berry causing the Mount Berry Square Mall to lose power and leave 230 residents in the area without power as well.
Hail, Paulding
- When
- April 19, 1:05 PM EST to 1:15 PM EST
- Where
- Paulding County, 7 mi N of New Hope
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.050, -84.783
An amateur radio operator reported penny-sized hail near the Cobb county line on Georgia Highway 92 near Due West Road.
Hail, Polk
- When
- April 19, 1:47 PM EST to 2:00 PM EST
- Where
- Polk County, 5 mi N of Etna
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -85.400
The Polk County Emergency Management Director reported nickel-sized hail in northwest Polk county, north of Etna, along Georgia Highway 100 and in Esom Hill in the southwest part of the county. The public reported penny-sized hail in Esom Hill.
Hail, Haralson
- When
- April 19, 1:57 PM EST to 2:06 PM EST
- Where
- Haralson County, 3 mi N of Bremen
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.767, -85.150
The Haralson County Assessor's Office observed penny to nickel-sized hail on U.S. Highway 27 two to three miles north of Bremen, while the public observed quarter-sized hail in Bremen.
Hail, Carroll
- When
- April 19, 2:03 PM EST to 2:33 PM EST
- Where
- Carroll County, Temple
- Measured
- 2.5 in hail
- Property damage
- $600,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.733, -85.033
A thunderstorm moved across much of eastern Carroll county producing large hail. The Carroll County Emergency Management Director reported nickel-sized hail in the Temple area, the public reported quarter-sized hail in the Carrollton area, and the Emergency Management Director reported tennis ball-sized hail in the Whitesburg area and the public reported tennis ball-sized hail along Georgia Highway 16 between Whitesburg and Carrollton.
Hail, Carroll
- When
- April 19, 2:29 PM EST
- Where
- Carroll County, 1 mi NW of Bowdon Jct
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.683, -85.167
The public reported quarter-sized hail in the Mt Zion area.
Hail, Coweta
- When
- April 19, 2:33 PM EST to 3:02 PM EST
- Where
- Coweta County, 3 mi N of Sargent
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.483, -84.867
An official with the Sargent fire department observed penny-sized hail in Sargent and an amateur radio operator observed penny-sized hail in Newnan.
Hail, Heard
- When
- April 19, 2:54 PM EST to 3:31 PM EST
- Where
- Heard County, 3 mi NE of Centralhatchee
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.400, -85.150
Several reports of golf ball-sized hail were received from storm spotters of golf ball-sized hail from southeast of Centralhatchee to the far southeast corner of Heard county in Corinth, including the south side of Franklin. The Heard County Emergency Management Director reported quarter-sized hail in the northeast part of the county east of Centralhatchee.
Hail, Coweta
- When
- April 19, 2:58 PM EST to 3:31 PM EST
- Where
- Coweta County, 1 mi N of Handy
- Measured
- 2.75 in hail
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.400, -84.967
A large hail storm traveled along the Heard-County line affecting much of far western Coweta county. A storm spotter and the public reported baseball-sized hail in the Powers Crossroads area of southwest Coweta county. Another storm spotter reported quarter-sized hail in Handy north of Powers Crossroads.
Hail, Troup
- When
- April 19, 3:20 PM EST to 4:05 PM EST
- Where
- Troup County, 1 mi N of Hogansville
- Measured
- 2.75 in hail
- Property damage
- $550,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.183, -84.917
A thunderstorm producing very large hail affected much of far eastern Troup county. The thunderstorm entered the county just north of Hogansville and exited just southeast of Mountville. A number of reports of very large hail were received from the county 911 center, storm spotters, and the public as the storm traveled through the county. Golf ball, baseball, and even tennis ball-sized hail were observed from Hogansville to Mountville. A damage survey conducted by the National Weather Service the following day confirmed that roofs of homes in the area sustained significant damage and trees in the area were stripped of leaves by the large hail.
Hail, Meriwether
- When
- April 19, 3:36 PM EST to 4:23 PM EST
- Where
- Meriwether County, St Marks
- Measured
- 1.75 in hail
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.117, -84.833
The Meriwether County Emergency Management Director reported penny-sized hail in the Saint Marks area while a storm spotter reported golf ball-sized hail just south of Warm Springs.
Hail, Harris
- When
- April 19, 4:21 PM EST to 5:05 PM EST
- Where
- Harris County, Pine Mtn
- Measured
- 2.75 in hail
- Property damage
- $350,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.867, -84.850
Numerous reports of hail were received from the eastern portions of Harris county. Penny-sized hail was reported in the Pine Mountain area by the county 911 center and a former National Weather Service employee. Golf ball to tennis ball-sized hail was reported from Waverly Hall to south of Waverly Hall near the Muscogee county line. Damage was reported to roofs and trees were stripped of leaves in the area.
Hail, Troup
- When
- April 19, 4:35 PM EST to 4:44 PM EST
- Where
- Troup County, 1 mi N of West Pt
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.883, -85.183
A second severe thunderstorm traveled down the extreme west and southwest border of Troup county along the Alabama-Georgia border. The public reported golf ball-sized hail along the Troup-Harris county line in the West Point area. The large hail was observed on both sides of the county line.
Hail, Harris
- When
- April 19, 4:41 PM EST to 4:50 PM EST
- Where
- Harris County, 8 mi WNW of Whitesville
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.867, -85.167
The severe thunderstorm that brought golf ball-size hail to extreme southwest Troup county and West Point also brought golf ball-sized hail to extreme northwest Harris county. The public reported golf ball-sized hail in the extreme northwest corner of the county.
Hail, Talbot
- When
- April 19, 4:48 PM EST to 5:09 PM EST
- Where
- Talbot County, 9 mi N of Box Spgs
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -84.650
The public observed nickel-sized hail while driving through the Box Springs area.
Lightning, Troup
- When
- April 19, 8:45 PM EST
- Where
- Troup County, La Grange
- Injuries
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.034, -85.028 (the zone’s center; the record gives no point)
The Troup County 911 Center reported that a 44 year-old male was struck by lightning knocking him unconscious and singeing his hair and clothes. He was left disoriented for some time and required medical attention.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- High Wind in Nebraska, April 19, 2006$41,000 · 66 kt wind · 5 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
- Hail and Damaging Wind in Georgia, April 19, 2006$1,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502135, 5502136, 5502138, 5502140, 5502139, 5502137, 5503165, 5502141, 5502142, 5502143, 5502205, 5502675, 5502673, 5502674, 5502676, 5502677, 5502680, 5502678, 5502679, 5502681, 5503167, 5502682, 5502914, 5502915, 5502916, 5502917, 5502918, 5502919, 5502920, 5502921, 5503160, 5503161, 5503162, 5503163, 5503164, 5503166.